Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Pricked finger with needle after inserting an IV. Patient, i tested HIV negative, had steroid shot. Will steroid medication cause false negative.

I pricked my finger with a 20 gauge needle after inserting an IV. Patient tested HIV negative. I tested negative at 6 weeks and 12 weeks. I had a steroid shot the week before my 12 week test for sinus infection and before my 6 weeks test I took 3 days of a medrol dose pack but stopped early due to side effects. Will steroid medication cause false negative.
Asked On : Fri, 11 Oct 2013
Answers:  1 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
HIV AIDS Specialist 's  Response
Hi,
Welcome to HCM.

It is very difficult to rule out the possibility of delay in antibody formation in your body against HIV and thereby there could be a possibility of a false negative HIV test in your case as you had Steroids.
Anyhow it is a very short course and very unlikely to have such a false negative result in the presence of HIV infection in you.
It is better to have the test repeated after another 15 days to get another negative HIV test and to have extra confirmation that you are free from HIV without taking any steroids.
Dr S.Murugan
Answered: Tue, 22 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor